Alert archive / Louisiana / Lake Wind Advisories in 2012
Lake Wind Advisory 27, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Aug 28, 2012, 4:54 AM CDT for Sabine County, Texas; 17 parishes in Louisiana; Union County, Arkansas. It took effect at Aug 28, 2012, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2012, 4:54 AM CDT (09:54 UTC)
- In effect from
- Aug 28, 2012, 10:00 AM CDT
- Expired
- Aug 28, 2012, 3:01 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
Counties Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Sabine County, TX
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Aug 27, 9:45 PM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Aug 27, 9:45 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CDT MON AUG 27 2012 .DISCUSSION... MOST OF THE SHOWER AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DIMINISH...BUT THERE IS A WEAK BOUNDARY OF SORTS ALONG AND NORTH OF I-30 AND RADAR STILL SHOWING THE LIONS SHARE OF ACTIVITY IN THE CORRIDOR. WE HAVE DECIDED TO LEAVE SLIGHT CHANCE POPS IN OVERNIGHT. NO CHANGES TO LOW OR DEW POINTS WHICH ALL SEEM TO BE RIGHT ON TRACK. DID UPDATE THE WINDS DIRECTIONS OFF THE MARK IN MAINLY EAST TEXAS. LOADED IN LAPS AND NEW NAM THROUGH 12Z. WE WILL BE SENDING A NEW SUITE OF PRODUCTS SHORTLY. AS FAR AS ISSAC GOES THE OUTFLOW IS TORN APART AND STRETCHED IN OVER TEXAS. THE STORM MID AND LOW LEVELS LIKEWISE LACK SYMMETRY AND REMAINS ELONGATED DUE TO THE SURGING OUTFLOW OVER TEXAS. THE NE QUAD OF THE STORM CONTINUES TO LACK CENTRAL DENSE OVERCAST OR ANY GOOD CIRRUS FINGERS OBVIOUSLY WITH SOME OF THE BANDS OVER FLORIDA SUSTAINED BY SEA BREEZE AND HEATING. THE OUTFLOW HERE IS NEARLY DIVERGENT TOWARD THE NE GULF COAST AND IS THE LIKELY REASON FOR THE STORM BEING UNABLE TO WRAP UP TIGHTER. WE WILL CONTINUE TO MONITOR FOR CHANGES IN THE STORMS PATH AND EXPECTED AFFECTS IN OUR CWA. /24/ && .AVIATION... SOME ISOLATED SHOWER ACTIVITY STILL LINGERS IN NORTHEAST THIS EVENING...BUT THIS ACTIVITY SHOULD DISSIPATE WITHIN AN HOUR. VFR FLIGHT CATEGORIES WILL CONTINUE TO BE OBSERVED OVERNIGHT...WITH SOME MID AND HIGH LEVEL CLOUDINESS OBSERVED. LOCALIZED PATCHY FOG WILL BE POSSIBLE AFTER 06Z THROUGH 14Z TUESDAY...ANY ASSOCIATED TEMPO IFR VISIBILITIES AT TERMINALS WILL BE HANDLED WITH AMD. LIGHT AND VARIABLE WINDS WILL PERSIST THROUGH 12Z...WITH LIGHT NORTHERLY WINDS BECOMING COMMON THEREAFTER. /11/ && .PREV DISCUSSION... /ISSUED 308 PM CDT MON AUG 27 2012/ DISCUSSION... DRIER AIR BEGINNING TO WORK INTO THE MID LVLS AS NE FLOW ALOFT HAS BEGUN TO INCREASE IN RESPONSE TO SLOW APPROACHING T.S ISAAC OVER THE CENTRAL GULF. PW VALUES DROPPED FROM THE 12Z SOUNDINGS...TO THE SPECIAL 18Z SOUNDING LAUNCHES. HOWEVER...ISOLD CONVECTION DEVELOPED ACROSS MOST OF AREA AROUND MIDDAY AS MID LVL SHEAR INCREASED IN ASSOCIATION WITH THESE INCREASED MID LVL WINDS. EXPECT CONVECTION TO DIMINISH WITH SUNSET...AND SUBSIDENCE TO BE INCREASED DURG DAYTIME TUE...DIMINISHING CONVECTION. THEREAFTER...POPS WILL INCREASE OVER NORTHCENTRAL LA WITH PROJECTED PATH OF ISAAC...BUT WITH THE HEAVY QPF LIKELY JUST MISSING CWA TO THE SOUTH AND EAST. WILL KEEP LIKELY POPS WITH ISOLD TSTMS CLOSER TO THE STORM PATH AFTER IT MAKES LANDFALL LATE TUE NIGHT. HOWEVER...ISAAC REMAINS SOMEWHAT DISORGANISED...MAKING EXACT TRACK DIFFICULT TO PIN DOWN...WITH SHAPE ELONGATED...AND LACK OF WELL DEFINED EYE ON SATELLITE. BOUY PRESSURE DATA EARLIER THIS AFTN SUGGESTED DEEPENING TRENDS WERE OCCURRING AS EXPECTED. HAVE LOWERED DEWPOINTS SLIGHTLY TO ACCOUNT FOR ADVECTION TO THE SW OF DEWPONTS OVER CENTRAL AND NORTHERN MS...LOWER TO MID 60S. DAYTIME HIGHS WERE LOWERED ACCORDINGLY WHERE POPS ARE LIKELY...DOWN TO AROUND MID 80S./VII/. AVIATION... MOSTLY VFR FLIGHT WEATHER FOR THE REMAINDER THIS AFTERNOON AND EVENING. EXCEPTION WILL BE IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS WHERE BRIEF PERIODS OF IFR CIGS AND VISIBILITY MAY OCCUR. WIND GUST TO 35 KTS WITH MODERATE TO SEVERE TURBULENCE CAN BE EXPECTED NEAR THE STRONGER CONVECTION...WHICH WILL BE MAINLY OVER PORTIONS OF EAST TEXAS BETWEEN KTYR AND KLFK. AFTER 06Z TONIGHT THROUGH 14Z MONDAY...EXPECT LOCALIZED AREAS OF IFR VISIBILITY... BRIEFLY 1 TO 3 MILES IN FOG...MAINLY AT LOCATIONS WHICH RECEIVE RAIN THIS AFTERNOON AND EVENING. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 95 71 91 73 / 10 20 20 30 40 MLU 72 93 71 86 74 / 10 20 40 60 60 DEQ 72 94 68 94 71 / 20 10 10 10 10 TXK 73 93 70 92 72 / 10 10 10 20 20 ELD 71 94 71 91 73 / 10 20 20 30 40 TYR 73 94 69 95 72 / 20 10 10 20 10 GGG 72 94 70 93 73 / 10 20 20 20 20 LFK 73 94 71 92 74 / 10 20 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/11
Hazardous weather outlook, Aug 27, 11:57 AM CDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT MON AUG 27 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST TEXAS...MAY INCREASE DURING THE AFTERNOON. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL REMAIN VERY ISOLATED. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL...MAY OCCUR IN STRONGER STORMS. THIS ACTIVITY WILL LIKELY DIMINISH BY AROUND SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TROPICAL STORM ISAAC WILL MOVE NORTH ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI ON WEDNESDAY AND THURSDAY. GUSTY WINDS AND BRIEF HEAVY RAINFALL MAY BE POSSIBLE ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS AS THIS STORM LIFTS NORTH. EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR STATEMENTS FROM THE NATIONAL WEATHER SERVICE REGARDING ANY CHANGES TO THE FORECAST TRACK OR INTENSITY OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:47 AM CDT | Flash Flood Watch | SHV | Bowie, Cass, Harrison, Marion, Panola, Sabine and 2 more | 64 hr |
| Aug 28, 5:53 AM CDT | Tropical Storm Watch | SHV | Caldwell, Jackson, Natchitoches, Ouachita, Winn | 24 hr |
| Aug 28, 5:53 AM CDT | Tropical Storm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 2 more | 58 hr |
Nearby
Lake Wind Advisories in Louisiana, 2012Lake Wind Advisories in Texas, 2012Lake Wind Advisories in Arkansas, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.